MAUDE Adverse Event Report: NUVASIVE SPECIALIZED ORTHOPEDICS, INC. MAGEC SPINAL BRACING AND DISTRACTION SYSTEM; GROWING ROD SYSTEM-MAGNETIC ACTUATION

NUVASIVE SPECIALIZED ORTHOPEDICS, INC. MAGEC SPINAL BRACING AND DISTRACTION SYSTEM; GROWING ROD SYSTEM-MAGNETIC ACTUATION
Model Number MS1-5590S
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 10/31/2019
Type of Reportable Event Serious Injury
Event or Problem Description
Information was received that a revision procedure was performed on (b)(6) 2019.As per reporter, after multiple attempts to lengthen in clinic, the rod showed no sign of distraction.
 
Additional Manufacturer Narrative
Investigation results: the device was received for visual and functional testing.Visual testing revealed score marks on the rod due to incremental distractions.Functional testing revealed the rod was unable to distract with manual distractor and the electronic remote controller (erc).The rod was sectioned and debris build up was found, which may have caused the reduced functionality.Sectioning of the rod determined that it could not be separated from the housing without use of high force.Bending forces applied to the rod from patient anatomy/activity may have caused the distraction rod to wedge into the housing tube, which would cause the rod to be jam.
 
Event or Problem Description
This report has been updated to include investigation findings.

Brand Name
MAGEC SPINAL BRACING AND DISTRACTION SYSTEM
Common Device Name
GROWING ROD SYSTEM-MAGNETIC ACTUATION
Manufacturer (Section D)
NUVASIVE SPECIALIZED ORTHOPEDICS, INC.
101 enterprise
suite 100
aliso viejo CA 92656
MDR Report Key9370964
Report Number3006179046-2019-00177
Device Sequence Number16693649
Product Code PGN
UDI-Device Identifier00812258026325
UDI-Public812258026325
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K171791
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMS1-5590S
Device Catalogue NumberPA0518
Device Lot NumberA140213-01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/06/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/31/2019
Supplement Date Received by Manufacturer08/12/2020
Initial Report FDA Received Date11/25/2019
Supplement Report FDA Received Date09/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age11 YR
Patient Weight31